A Geometric Generalization of the Planar Gale-Nikaidô Theorem
E. Cabral Balreira1 Show affiliations
- Trinity University, United States
Journal of Mathematics and Statistics, Volume 14, Issue 1, pp. 151–155 · doi.org/10.3844/jmssp.2018.151.155
Abstract
The Gale-Nikaidô Theorem establishes global injectivity of maps defined over rectangular regions provided the Jacobian matrix is a P-matrix. We provide a purely geometric generalization of this result in the plane by showing that if the image of each edge of the rectangular domain is realized as a graph of a function over the appropriate axis, then the map is injective. We also show that the hypothesis that the Jacobian matrix is a P-matrix is simply one way to analytically check this geometric condition.
Licence and reuse
Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.
How to reuse this articleResponses (0)
About this article
Balreira, E. C. (2018). A Geometric Generalization of the Planar Gale-Nikaidô Theorem. Journal of Mathematics and Statistics, 14(1), 151–155. https://doi.org/10.3844/jmssp.2018.151.155
- Licence
- CC BY 3.0
- Issue
- Volume 14, Issue 1
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
